Alert archive / Michigan / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 77, NWS Detroit, MI

July 18, 2007Lapeer County, Oakland County, Michigan

NWS Detroit, MI issued this severe thunderstorm warning at Jul 18, 2007, 7:24 PM EDT for Lapeer County, Oakland County, Michigan. It was in force for 68 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 18, 2007, 7:24 PM EDT (23:24 UTC)
Expired
Jul 18, 2007, 8:32 PM EDT
In force
68 min
Issued by
NWS Detroit, MI
Area
Counties, with a storm outline in the text

Counties Lapeer County, MI, Oakland County, MI

The radar

The Detroit radar (KDTX), 28 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 18, 7:45 PM EDTTSTM WND DMGHadley, MIA LARGE TREE WAS BLOWN DOWN.
Jul 18, 7:45 PM EDTTSTM WND GST 60Hadley, MI
Jul 18, 8:20 PM EDTHAIL 0.75Lake Orion, MI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 18, 4:39 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 11.4 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2007-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 317 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2007-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
317 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
717 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDTX 182324
SVRDTX
MIC087-125-190045-
/O.NEW.KDTX.SV.W.0077.070718T2324Z-070719T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
724 PM EDT WED JUL 18 2007

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LAPEER COUNTY IN SOUTHEAST MICHIGAN
  OAKLAND COUNTY IN SOUTHEAST MICHIGAN

* UNTIL 845 PM EDT

* AT 722 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO ONE INCH DIAMETER 
  HAIL...AND DAMAGING WINDS UP TO 70 MPH.  THIS STORM WAS LOCATED 9
  MILES NORTH OF HOLLY STATE RECREATION AREA...OR ABOUT 8 MILES
  SOUTHEAST OF FLINT...AND MOVING SOUTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ORTONVILLE AND HADLEY BY 735 PM EDT...
  METAMORA-HADLEY STATE RECREATION AREA BY 740 PM EDT...
  OXFORD AND LAKE ORION BY 755 PM EDT...
  LAKEVILLE...BALD MOUNTAIN STATE RECREATION AREA AND LEONARD BY 800
  PM EDT...
  6 MILES NORTHEAST OF ROCHESTER BY 810 PM EDT...

TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM HAS PASSED.

LAT...LON 4308 8346 4289 8345 4287 8370 4254 8309
      4289 8310 4290 8298 4303 8299

$$

RBP / WAG
4 follow-up statements
000 
WWUS53 KDTX 182338
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
738 PM EDT WED JUL 18 2007

MIC087-125-190045-
/O.CON.KDTX.SV.W.0077.000000T0000Z-070719T0045Z/
LAPEER MI-OAKLAND MI-
738 PM EDT WED JUL 18 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR OAKLAND AND LAPEER COUNTIES...

AT 735 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO ONE INCH DIAMETER 
HAIL...AND DAMAGING WINDS UP TO 70 MPH.  THIS STORM WAS LOCATED NEAR
ORTONVILLE...OR ABOUT 12 MILES SOUTHWEST OF LAPEER...MOVING SOUTHEAST
AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  METAMORA-HADLEY STATE RECREATION AREA BY 745 PM EDT...
  OXFORD BY 800 PM EDT...
  LAKE ORION BY 805 PM EDT...
  BALD MOUNTAIN STATE RECREATION AREA...LAKEVILLE AND LEONARD BY 810
  PM EDT...
  ROCHESTER BY 820 PM EDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR SOUTHEAST MICHIGAN.

LAT...LON 4308 8346 4289 8345 4287 8370 4254 8309
      4289 8310 4290 8298 4303 8299

$$

WAG
000 
WWUS53 KDTX 182358
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
757 PM EDT WED JUL 18 2007

MIC087-125-190045-
/O.CON.KDTX.SV.W.0077.000000T0000Z-070719T0045Z/
LAPEER MI-OAKLAND MI-
757 PM EDT WED JUL 18 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR OAKLAND AND LAPEER COUNTIES...

AT 753 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO ONE INCH DIAMETER 
HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
OXFORD...OR ABOUT 12 MILES SOUTH OF LAPEER...MOVING EAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BALD MOUNTAIN STATE RECREATION AREA AND LAKE ORION BY 805 PM EDT...
  LAKEVILLE...LEONARD AND 8 MILES SOUTH OF DRYDEN BY 810 PM EDT...
  8 MILES SOUTH OF ALMONT BY 815 PM EDT...
  9 MILES NORTH OF ROCHESTER BY 820 PM EDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR SOUTHEAST MICHIGAN.

LAT...LON 4308 8346 4289 8345 4287 8370 4254 8309
      4289 8310 4290 8298 4303 8299

$$

WAG
000 
WWUS53 KDTX 190012
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
812 PM EDT WED JUL 18 2007

MIC087-190022-
/O.CAN.KDTX.SV.W.0077.000000T0000Z-070719T0045Z/
LAPEER MI-
812 PM EDT WED JUL 18 2007

...THE SEVERE THUNDERSTORM WARNING FOR LAPEER COUNTY IS CANCELLED...

NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM
THAT PROMPTED THE WARNING HAD WEAKENED AND EXITED THE COUNTY. 
THUS...THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR SOUTHEAST MICHIGAN.

LAT...LON 4290 8311 4288 8353 4254 8309

$$

MIC125-190045-
/O.CON.KDTX.SV.W.0077.000000T0000Z-070719T0045Z/
OAKLAND MI-
812 PM EDT WED JUL 18 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR OAKLAND COUNTY...

AT 810 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO ONE INCH DIAMETER 
HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
BALD MOUNTAIN STATE RECREATION AREA...OR ABOUT 10 MILES NORTH OF
PONTIAC...MOVING EAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ROCHESTER AND 7 MILES NORTH OF ROCHESTER HILLS BY 825 PM EDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR SOUTHEAST MICHIGAN.

LAT...LON 4290 8311 4288 8353 4254 8309

$$

WAG
000 
WWUS53 KDTX 190032
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
833 PM EDT WED JUL 18 2007

MIC125-190043-
/O.CAN.KDTX.SV.W.0077.000000T0000Z-070719T0045Z/
OAKLAND MI-
833 PM EDT WED JUL 18 2007

...THE SEVERE THUNDERSTORM WARNING FOR OAKLAND COUNTY IS CANCELLED...

NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM
THAT PROMPTED THE WARNING HAD WEAKENED. THUS...THE WARNING HAS BEEN 
CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR SOUTHEAST MICHIGAN.

LAT...LON 4290 8311 4288 8353 4254 8309

$$

WAG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 3:46 PM EDT, 3 hours 38 minutes earlier.

Area forecast discussion, Jul 18, 3:46 PM EDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
346 PM EDT WED JUL 18 2007

.SHORT TERM...TONIGHT

ATMOSPHERE ACROSS SOUTHEAST MICHIGAN QUITE UNSTABLE THIS AFTERNOON
WITH CAPES AROUND 2K JOULES AND LIS DOWN TO MINUS 5.  SHOWERS AND
THUNDERSTORMS HAVE BEEN INCREASING IN COVERAGE AND INTENSITY THIS
AFTERNOON...MAINLY NORTH OF M59.  THIS AREA IS ON THE NORTH SIDE OF
AN ELONGATED SHORTWAVE THAT HAS BEEN MOVING ACROSS LOWER MICHIGAN
DURING THE AFTERNOON. APPEARS THERE WAS ENOUGH SUBSIDENCE ON THE
SOUTH SIDE OF IT TO KEEP CONVECTION AT BAY MOST OF THE AFTERNOON
SOUTH OF M59.  THIS WAVE WILL EXIT THE AREA DURING THE EVENING AND
WITH THE LOSS OF DAYTIME HEATING...CONVECTION SHOULD DISSIPATE.
HOWEVER...WEAK SURFACE BOUNDARY REMAINS STATIONARY ACROSS SOUTHERN
LOWER MICHIGAN AND WITH ATMOSPHERE REMAINING UNSTABLE...ANY LITTLE
MID LEVEL DISTURBANCE OR SURFACE BOUNDARY CONVERGENCE COULD CONTINUE SHOWER
AND THUNDERSTORM ACTIVITY.  WILL CARRY SCATTERED SHOWERS AND
THUNDERSTORM THROUGH THE EVENING AND INTO THE NIGHT.

VERY POTENT MID LEVEL TROUGH OVER CANADA IS PUSHING SOUTHWARD INTO THE
GREAT LAKES LATE TONIGHT INTO THURSDAY.  THIS WILL SPIN UP WAVES
ALONG THE STATIONARY BOUNDARY OVER THE UPPER MIDWEST.  MODELS BEEN
HAVING A SOMEWHAT DIFFICULT  TIME WITH TIMING STRENGTH AND POSITION
WITH MCSS.  MODELS INDICATE A COUPLE OF THEM TRACKING ACROSS THE
GREAT LAKES WITH THE GFS THE MOST ROBUST COMING RIGHT ACROSS LOWER
MICHIGAN TOWARD DAY BREAK WHILE NAM A BIT FURTHER SOUTH AND AFTER
12Z. THOUGH THE NAM CURRENTLY HAS A BETTER HANDLE ON THE MCS
DEVELOPING OVER SOUTHERN MINNESOTA AS OPPOSE TO THE GFS...WILL STILL
BRING IN LIKELY POPS TOWARDS DAYBREAK TO ACCOUNT FOR VARIABILITY IN
TIMING AND POSITION OF THESE FEATURES.

IT WILL BE A WARM AND MUGGY NIGHT TONIGHT AS LOWS WILL DROP MAINLY
IN THE UPPER 60S TO AROUND 70 AS DEWPOINTS REMAIN HIGH.

&&

.LONG TERM...THURSDAY THROUGH WEDNESDAY

THE LATEST WATER VAPOR LOOP SHOWS A STRONG MID LEVEL WAVE ROTATING
INTO NORTHWEST ONTARIO. THIS WAVE HAS A GOOD COLD CORE ALOFT
ASSOCIATED WITH IT...WITH A 12Z 500MB TEMP OF -23C AT CHURCHILL,
MANITOBA. THIS WAVE IS FORECAST TO MOVE INTO NORTHERN LOWER MI THURS
AFTERNOON. IMPRESSIVE MID LEVEL HEIGHT FALLS AND GOOD UPPER LEVEL
JET DYNAMICS WILL OVERSPREAD SE MI THURSDAY MORNING AND PERSIST INTO
THE EARLY AFTERNOON.

ANTICIPATE QUITE A BIT OF CONVECTION BY EARLY THURS MORNING ALONG AN
AXIS FROM IOWA TO THE SOUTHERN GREAT LAKES/NORTHERN OHIO VALLEY AS
NUMEROUS SHORT WAVES INTERACT WITH STRONG LOW LEVEL MOISTURE
CONVERGENCE IN THIS REGION. HAVE SOME CONCERN THAT THE STRONGEST
CONVECTION AND HENCE BEST PRECIP CHANCES WILL PASS SOUTH OF THE
STATE. HOWEVER...GIVEN THE DEGREE OF LARGE SCALE FORCING AND WITH
SUFFICIENT MOISTURE ALREADY IN PLACE OVER SOUTHERN MI...PLAN TO
INCREASE POPS ACROSS THE FORECAST AREA ON THURSDAY. PRECIPITABLE
WATER VALUES ARE ACTUALLY FORECAST TO APPROACH 2.0 INCHES BY EARLY
THURS AFTERNOON...SO SOME OF THE PRECIP WILL HAVE THE POTENTIAL TO
PRODUCE HEAVY RAINFALL. THE LATEST DAY2 CONVECTIVE OUTLOOK STILL
PLACES THE SLIGHT RISK FOR SEVERE WEATHER JUST SOUTH OF THE FORECAST
AREA...WITHIN THE REGION OF HIGHER INSTABILITY. SO DESPITE THE
STRONG WIND FIELDS AND GOOD LARGE SCALE FORCING...LACK OF SUFFICIENT
INSTABILITY DUE TO THE EXPECTED CLOUDS AND PRECIP SHOULD LIMIT
SEVERE THREAT ON THURSDAY.

THE UPPER WAVE AND COLD CORE ALOFT IS FORECAST TO ROTATE ACROSS LAKE
HURON THURS EVENING. STRONG MID LEVEL DRYING AND SUBSIDENCE WILL
OVERSPREAD SE MI FROM LATE AFTERNOON INTO THE EVENING...DIMINISHING
THE CHANCES FOR CONVECTION. WILL HOLD ONTO JUST A LOW CHANCE FOR
THUNDERSTORMS ACROSS LAKE HURON AND THE THUMB REGION THURS EVENING
WHERE THE COLDEST MID LEVEL TEMPS WILL PASS THROUGH...RESULTING IN
FAIRLY STEEP MID LEVEL LAPSE RATES. THE NAM SOLUTION IS A BIT
STRONGER AND SLOWER IN LIFTING THE WAVE ACROSS THE EASTERN GREAT
LAKES THURS NIGHT INTO FRI MORNING IN COMPARISON TO THE REST OF THE
12Z MODEL SUITE. IN LIGHT OF RECENT TRENDS...WILL LEAN TOWARD THE
FASTER SOLUTIONS. HOWEVER...DO LIKE THE NAM AND UKMET SURFACE
FEATURES WHICH SHOW MORE DEEPENING TO THE ASSOCIATED SURFACE LOW
MOVING INTO UPSTATE NEW YORK BY FRIDAY MORNING...GIVEN THE FAIRLY
STRONG UPPER JET COUPLING. THIS WILL RESULT IN A LITTLE STRONGER LOW
LEVEL COLD AIR ADVECTION OVER SE MI...WITH 925MB TEMPS FORECAST TO
FALL TO +9C BY FRIDAY MORNING.

COOL DRY CANADIAN AIR WILL OVERSPREAD THE FORECAST AREA FRIDAY INTO
SATURDAY...WITH TEMPS AVERAGING BELOW NORMAL. DAYTIME HIGHS ON
FRIDAY WILL ONLY RANGE FROM THE UPPER 60S/LOWER 70S...WHILE MIN
TEMPS BOTH FRI AND SAT NIGHT MAY DROP INTO THE 40S OUTSIDE OF THE
URBAN HEAT ISLAND. THE UPPER TROUGH IS STILL FORECAST BY THE 12Z
MODEL SUITE TO DEVELOP INTO A CLOSED CIRCULATION OVER THE WEEKEND.
THERE IS STILL HOWEVER SOME DISAGREEMENT AS TO IF THIS CIRCULATION
WILL RETROGRADE INTO THE EASTERN GREAT LAKES OR REMAIN ALONG THE
EAST COAST. THE 12Z CANADIAN/GFS/UKMET HOLD THIS FEATURE OVER NEW
ENGLAND/EASTERN SEABOARD...WHILE THE ECMWF CONTINUES TO BRING THE
LOW INTO THE EASTERN GREAT LAKES BY EARLY NEXT WEEK. THESE
DIFFERENCES WILL AFFECT HOW QUICKLY TEMPS WILL MODERATE. AT THIS
POINT...MADE LITTLE CHANGES TO THE GOING FORECAST WHICH HAS A MORE
GRADUAL MODERATION IN TEMPS HEADING INTO NEXT WEEK THAN WOULD BE
INDICATED BY THE GFS SOLUTION.

&&

.MARINE...

A STRONG MID LEVEL WAVE WILL MOVE ACROSS LAKE HURON THURSDAY
EVENING. THERE IS A CHANCE OF THUNDERSTORMS THROUGH THURS
EVENING...ASSOCIATED WITH THIS FEATURE. THE BETTER CHANCES FOR
THUNDERSTORMS WILL RESIDE OVER LAKES ST CLAIR AND ERIE...CLOSER TO
THE SURFACE BOUNDARY. A STRENGTHENING SURFACE LOW WILL MOVE ACROSS
THE EASTERN GREAT LAKES THURSDAY NIGHT. AN INCREASING NORTHWESTERLY
PRESSURE GRADIENT ALONG WITH STRONG LOW LEVEL COLD AIR ADVECTION FOR
LATE JULY STANDARDS WILL RESULT IN GALE FORCE WINDS ON LAKE HURON
THURS NIGHT INTO FRI MORNING...WITH SMALL CRAFT ADVISORY CONDITIONS
EXPECTED ON THE NEARSHORE WATERS.

&&

.PREV DISCUSSION...ISSUED 150 PM EDT WED JUL 18 2007

AVIATION...
BROAD WEAK SURFACE FRONT WILL REMAIN ACROSS SOUTHERN LOWER MICHIGAN
THROUGH TAF PERIOD.  ATMOSPHERE THIS AFTERNOON IS UNSTABLE WITH ON
GOING CONVECTION STRETCHING FROM NEAR FNT TO LAKE ST CLAIR. WEAK MID
LEVEL DISTURBANCE MOVING SOUTHEAST ACROSS SOUTHERN LOWER MICHIGAN
WILL HELP CONTINUE THE DEVELOPMENT OF CONVECTION ACROSS THE ENTIRE
AREA THIS AFTERNOON AND EVENING BEFORE DISSIPATING WITH LOSS OF
DAYTIME HEATING.  CONVECTION WILL BE SCATTERED AND EXPECT ONLY MVFR
CONDITIONS WITH HEAVIEST OF STORMS.

WILL SEE A BREAK IN PRECIPITATION BEFORE NEXT ROUND COMES THROUGH
FROM ABOUT 10Z-18Z ASSOCIATED WITH SURFACE AND MID LEVEL WAVE.  THIS
SHOULD BE MORE ORGANIZED AND WIDESPREAD WITH CEILING AT OR ABOVE 3K
FT AND VISIBILITIES GENERALLY IN THE 3 TO 5 MILE RANGE WITH FOG AND
RAIN AROUND THE 12Z TIME FRAME.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

SHORT TERM...DRC
LONG TERM....CONSIDINE
MARINE.......CONSIDINE
AVIATION.....DRC

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jul 18, 4:22 PM EDT, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
422 PM EDT WED JUL 18 2007

MIZ047>049-053>055-060>063-068>070-075-076-082-083-192030-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
422 PM EDT WED JUL 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING THROUGH TONIGHT OVER
THE ENTIRE AREA. THERE IS A SLIGHT CHANCE OF SEVERE WEATHER WITH
THESE STORMS. PRIMARY HAZARD ASSOCIATED WITH THE STRONGEST STORMS WILL
BE HEAVY DOWNPOURS...THREE QUARTER INCH HAIL AND WIND GUSTS TO 60
MPH. STORMS SHOULD DECREASE IN COVERAGE SHORTLY AFTER SUNSET.
MOVEMENT OF STORMS WILL BE TO THE EAST AT ABOUT 15 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NUMEROUS TO WIDESPREAD THUNDERSTORMS ARE EXPECTED THURSDAY MORNING
AND AFTERNOON AS A COLD FRONT MOVES ACROSS THE REGION. SEVERE
WEATHER IS NOT EXPECTED AT THIS TIME. HOWEVER...THERE IS THE
POTENTIAL FOR INTENSE RAINFALL OUT OF SOME OF THESE STORMS.

.SPOTTER INFORMATION STATEMENT...
DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.
SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-192030-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON MI-
422 PM EDT WED JUL 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ST CLAIR...THE MICHIGAN
WATERS OF LAKE ERIE AND LAKE HURON.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING THROUGH TONIGHT OVER
THE ENTIRE AREA. THERE IS A SLIGHT CHANCE OF SEVERE WEATHER WITH
THESE STORMS. PRIMARY HAZARD ASSOCIATED WITH THE STRONGEST STORMS WILL
BE HEAVY DOWNPOURS...THREE QUARTER INCH HAIL AND WIND GUSTS TO 60
MPH. STORMS SHOULD DECREASE IN COVERAGE SHORTLY AFTER SUNSET.
MOVEMENT OF STORMS WILL BE TO THE EAST AT ABOUT 15 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NUMEROUS TO WIDESPREAD THUNDERSTORMS ARE EXPECTED THURSDAY MORNING
AND AFTERNOON AS A COLD FRONT MOVES ACROSS THE REGION. SEVERE
WEATHER IS NOT EXPECTED AT THIS TIME. HOWEVER...THERE IS THE
POTENTIAL FOR INTENSE RAINFALL OUT OF SOME OF THESE STORMS.

GALE FORCE WINDS ARE POSSIBLE ON LAKE HURON THURSDAY NIGHT THROUGH
EARLY FRIDAY MORNING...WITH SMALL CRAFT ADVISORY CONDITIONS
POSSIBLE ON THE NEARSHORE WATERS.

.SPOTTER INFORMATION STATEMENT...
DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.
SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

CONSIDINE/DRC

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Local storm report, Jul 18, 5:31 PM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
531 PM EDT WED JUL 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             SANFORD                 43.68N 84.38W
07/18/2007  E1.75 INCH       MIDLAND            MI   TRAINED SPOTTER

0520 PM     HAIL             EDENVILLE               43.80N 84.39W
07/18/2007  E0.75 INCH       MIDLAND            MI   TRAINED SPOTTER

&&

SCONSIDI
Local storm report, Jul 18, 5:37 PM EDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
537 PM EDT WED JUL 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HAIL             SANFORD                 43.68N 84.38W
07/18/2007  E1.00 INCH       MIDLAND            MI   TRAINED SPOTTER

&&

SCONSIDI
Local storm report, Jul 18, 6:54 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
654 PM EDT WED JUL 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND DMG     1 NW SANFORD            43.69N 84.39W
07/18/2007                   MIDLAND            MI   LAW ENFORCEMENT

            A TREE BLEW DOWN ONTO A HOUSE AND POWER LINES WERE BLOWN
            DOWN.

&&

SCONSIDI
Local storm report, Jul 18, 7:07 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
707 PM EDT WED JUL 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0614 PM     TSTM WND DMG     3 SW MARION SPRINGS     43.21N 84.37W
07/18/2007                   SAGINAW            MI   LAW ENFORCEMENT

            SEVERAL LARGE TREES WERE BLOWN DOWN

&&

SCONSIDI
Local storm report, Jul 18, 7:11 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
711 PM EDT WED JUL 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0644 PM     NON-TSTM WND DMG 1 SW NEW LOTHROP        43.11N 83.98W
07/18/2007                   SHIAWASSEE         MI   LAW ENFORCEMENT

            A LARGE TREE WAS BLOWN DOWN ONTO THE ROAD

&&

SCONSIDI

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 4:57 PM EDTSevere Thunderstorm WarningDTXMidland93 min
Jul 18, 5:35 PM EDTTornado WarningDTXMidland47 min
Jul 18, 5:40 PM EDTSevere Thunderstorm WarningDTXSaginaw95 min
Jul 18, 6:13 PM EDTSpecial Marine WarningDTX62 min
Jul 18, 6:17 PM EDTSevere Thunderstorm WarningDTXShiawassee46 min
Jul 18, 6:39 PM EDTSevere Thunderstorm WarningDTXGenesee68 min
Jul 18, 7:48 PM EDTSevere Thunderstorm WarningDTXMidland, Saginaw72 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.